Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 14, NWS Riverton, WY

March 29, 20084 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Mar 29, 2008, 11:23 AM MDT for 4 counties in Wyoming. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 11:23 AM MDT (17:23 UTC)
Expired
Mar 29, 2008, 6:53 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 56 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 291723
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1123 AM MDT SAT MAR 29 2008

...HIGH WIND WARNING FOR THE WIND RIVER BASIN UNTIL 9 PM MDT...

.A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL CONTINUE
TO PRODUCE HIGH WINDS IN THE WIND RIVER BASIN THIS AFTERNOON INTO
THIS EVENING. 35 TO 40 MPH WINDS WITH GUSTS TO 60 MPH ARE
EXPECTED. 

WYZ017-300300-
/O.NEW.KRIW.HW.W.0014.080329T1723Z-080330T0300Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
1123 AM MDT SAT MAR 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL CONTINUE
TO PRODUCE HIGH WINDS IN THE WIND RIVER BASIN THIS AFTERNOON INTO
THIS EVENING. 35 TO 40 MPH WINDS WITH GUSTS TO 60 MPH ARE
EXPECTED. 

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

C.BAKER
3 follow-up statements
000 
WWUS75 KRIW 291852
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1252 PM MDT SAT MAR 29 2008

...HIGH WIND WARNING FOR THE WIND RIVER BASIN UNTIL 9 PM MDT...

.A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL CONTINUE
TO PRODUCE HIGH WINDS IN THE WIND RIVER BASIN...AND THE LANDER
FOOTHILLS...THIS AFTERNOON INTO THIS EVENING. 35 TO 40 MPH WINDS
WITH GUSTS TO 60 MPH ARE EXPECTED.

WYZ018-300300-
/O.EXA.KRIW.HW.W.0014.000000T0000Z-080330T0300Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1252 PM MDT SAT MAR 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL CONTINUE
TO PRODUCE HIGH WINDS IN THE LANDER FOOTHILLS THIS AFTERNOON INTO THIS
EVENING. 35 TO 40 MPH WINDS WITH GUSTS TO 60 MPH ARE EXPECTED.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ017-300300-
/O.CON.KRIW.HW.W.0014.000000T0000Z-080330T0300Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
1252 PM MDT SAT MAR 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL CONTINUE
TO PRODUCE HIGH WINDS IN THE WIND RIVER BASIN THIS AFTERNOON INTO
THIS EVENING. 35 TO 40 MPH WINDS WITH GUSTS TO 60 MPH ARE
EXPECTED.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 292022
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
222 PM MDT SAT MAR 29 2008

...HIGH WIND WARNING FOR THE WIND RIVER BASIN AND THE WESTERN SIDE
OF THE BIG HORN BASIN UNTIL 9 PM MDT...

.A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL CONTINUE
TO PRODUCE HIGH WINDS IN THE WIND RIVER BASIN THE LANDER
FOOTHILLS...AND THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND
ADJACENT BIG HORN BASIN THIS AFTERNOON INTO THIS EVENING. 35 TO 40 MPH
WINDS WITH GUSTS TO 60 MPH ARE EXPECTED. SOME MOUNTAIN AREAS IN
THE ABSAROKA MOUNTAINS WILL SEE GUSTS TO 75 MPH.

WYZ002-003-005-007-300300-
/O.EXA.KRIW.HW.W.0014.000000T0000Z-080330T0300Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-
OWL CREEK AND BRIDGER MOUNTAINS-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS
222 PM MDT SAT MAR 29 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A STRONG PRESSURE GRADIENT ACROSS NORTHWEST WYOMING WILL CONTINUE TO
PRODUCE HIGH WINDS IN THE ABSAROKA FOOTHILLS OF PARK COUNTY AND
HOT SPRINGS COUNTY THIS AFTERNOON INTO THIS EVENING. 35 TO 40 MPH
WINDS WITH GUSTS TO 60 MPH ARE EXPECTED. SOME MOUNTAIN AREAS IN
THE ABSAROKA MOUNTAINS WILL SEE GUSTS TO 75 MPH.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ017-300300-
/O.CON.KRIW.HW.W.0014.000000T0000Z-080330T0300Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
222 PM MDT SAT MAR 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL CONTINUE
TO PRODUCE HIGH WINDS IN THE WIND RIVER BASIN THIS AFTERNOON INTO
THIS EVENING. 35 TO 40 MPH WINDS WITH GUSTS TO 60 MPH ARE
EXPECTED.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ018-300300-
/O.CON.KRIW.HW.W.0014.000000T0000Z-080330T0300Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
222 PM MDT SAT MAR 29 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL CONTINUE
TO PRODUCE HIGH WINDS IN THE LANDER FOOTHILLS THIS AFTERNOON INTO
THIS EVENING. 35 TO 40 MPH WINDS WITH GUSTS TO 60 MPH ARE
EXPECTED.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 300053
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
653 PM MDT SAT MAR 29 2008


WYZ002-003-005-007-017-018-300200-
/O.CAN.KRIW.HW.W.0014.000000T0000Z-080330T0300Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS...
RIVERTON...SHOSHONI...LANDER
653 PM MDT SAT MAR 29 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAD SUBSIDED THIS EVENING AND WILL CONTINUE TO DIMINISH
THROUGH DUSK.

$$

AEM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 29, 3:09 AM MDT, 8 hours 14 minutes earlier.

Area forecast discussion, Mar 29, 3:09 AM MDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
309 AM MDT SAT MAR 29 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
PLENTY OF WIND IN STORE FOR WESTERN AND CENTRAL WYOMING TODAY.
STRONG CLOSED LOW CURRENTLY CENTERED OVER SEATTLE EARLY THIS
MORNING FORECAST TO CONTINUE JUST ABOUT DUE EAST THROUGH MONTANA
DURING THE DAY. ASSOCIATED SURFACE LOW IS EXPECTED TO DEEPEN AND
BE CENTERED JUST SOUTHEAST OF GILLETTE AROUND MID-DAY. MOST AREAS
APPROACHING HIGH WIND WARNING CRITERIA TODAY BUT WITH A STABLE
ATMOSPHERE PUNCHING IN RAPIDLY BEHIND THE COLD FRONT...WILL HOLD
OFF ON ISSUING ANY WIND WARNINGS AS SURFACE PRESSURE GRADIENT THE
MAIN DRIVING FORCE. EXPECTING SNOW OVER THE WEST TO RAPIDLY
DIMINISH THIS AFTERNOON WITH UPPER LEVEL DRY SLOT AND ASSOCIATED
STRONG DOWNWARD ATMOSPHERIC MOTION ON THE SOUTHEAST SIDE OF THE
UPPER LOW MOVES OVERHEAD. DID...HOWEVER...KEEP CHANCES FOR SNOW IN
THE WESTERN MOUNTAINS THROUGH THE AFTERNOON...MAINLY CONFINED TO
WEST SLOPES WITH SOME...ALBEIT SHALLOW...MOISTURE IN THE WESTERLY
FLOW AT H7. STRONG BAROCLINIC INSTABILITY/LIFT ALONG THE MID-LEVEL
FRONT MOVING THROUGH SWEETWATER COUNTY SHOULD BRING AREAS OF LIGHT
SNOW TO FROM LITTLE AMERICA EAST TO GREEN RIVER AND ROCK SPRINGS
DURING THE EARLY AFTERNOON.

ATTENTION THEN TURNS TO SUNDAY. AS THE FLOW ALOFT BACKS AHEAD OF AN
APPROACHING SPLIT PACIFIC TROUGH SATURDAY NIGHT...THE PREVIOUSLY
MENTIONED MID- LEVEL FRONT GETS FORCED NORTHWARD BY THE SOUTHERN
PORTION OF THE SPLIT TROUGH. PLENTY OF MID-LEVEL MOISTURE GETS
ADVECTED INTO THE SOUTHWEST FLOW AHEAD OF THE TROUGH. LARGE SCALE
LIFT IN THE FORM OF ISENTROPIC UPGLIDE BEGINS IN EARNEST OVER
SOUTHERN WYOMING SUNDAY MORNING. THE MOISTURE AND LIFT MOVE NORTH
INTO THE REMAINDER OF THE CWA DURING THE DAY. LIGHT TO MODERATE
SNOW LIKELY FOR MOST AREAS WITH THIS PATTERN AND INCREASED
PRECIPITATION CHANCES FURTHER AS A RESULT. AS SURFACE PRESSURES
DROP OVER WESTERN COLORADO SUNDAY AFTERNOON...THE SURFACE FLOW
TURNS NORTHEASTERLY BRINGING WIDESPREAD SNOW...POSSIBLY
SIGNIFICANT...TO THE LANDER FOOTHILLS...EAST WIND RIVER
MOUNTAINS...AND BEAVER RIM AREAS SUNDAY AFTERNOON AND EARLY
EVENING...AND TO NATRONA COUNTY DURING THE EVENING. COMPLEX
SURFACE PATTERN DEVELOPS THEREAFTER AS THE NORTHERN PORTION OF THE
SPLIT TROUGH IS PROGGED TO CLOSE OFF OVER CENTRAL IDAHO SUNDAY
NIGHT. PRECIPITATION FOCUS THEN SHIFTS BACK WEST OF THE DIVIDE
LATE SUNDAY NIGHT INTO MONDAY. GLOBAL MODELS IN GOOD AGREEMENT
DRYING THINGS OUT LATE MONDAY NIGHT IN A DRY WEST-NORTHWEST FLOW
ALOFT.

.LONG TERM...TUESDAY THROUGH SATURDAY
THE TROUGH REMAINS OVER THE NORTHERN ROCKIES ON TUE WITH ANOTHER
WAVE IN THE FLOW. THIS WOULD KEEP PRECIP GOING IN MTS ON TUE WITH A
SLIGHT CHANCE IN THE FAR WEST VALLEYS. WILL KEEP THE LOWER
ELEVATIONS EAST OF THE DIVIDE DRY ON TUE. THE WAVE EXITS THE NORTH
TUE NIGHT WITH LINGERING LIGHT SNOW IN THE MTS WITH DRY WEATHER
ELSEWHERE. WED AND THU LOOK UNSETTLED AS AN UPPER LOW ENTERS
CALIFORNIA WED AND THEN OPENS INTO A TROUGH WED NIGHT AND THURS AS
IT CROSSES THE SOUTHERN ROCKIES. GFS/ECMWF ARE FAIRLY CLOSE TONIGHT
WITH SPEED AND MOVEMENT OF MAIN ENERGY AS IT PASSES TO OUR SOUTH.
IN THE NORTHERN STREAM ANOTHER SHORTWAVE MOVES THROUGH THE NORTHERN
ROCKIES WED INTO WED NIGHT. HAVE LOW PRECIP CHANCE IN THE FORECAST
WED AND WED NIGHT WITH A BETTER CHANCE IN THE MTS. ON THURS THE GFS
MODEL HAS IMPROVING WEATHER OVER THE REGION WHILE THE ECMWF HAS AN
ODD SHORTWAVE IN IDAHO AT 00Z FRI. NOT SOLD ON THIS SOLUTION AND
WILL NOT RAISE PRECIP CHANCE FROM CURRENT LEVELS ON THURS. THE GFS
MAINTAINS A NW FLOW ALOFT THU NIGHT THROUGH SATURDAY WITH A SERIES
OF WEAK SHORTWAVES WHICH WOULD BRING SHOTS OF SNOW TO THE NORTHERN
AND WESTERN MOUNTAINS. THE ECMWF IS SHOWING A SERIES OF TROUGHS IN A
MORE WEST TO SOUTHWEST FLOW ALOFT. AGAIN NOT SOLD ON THIS MODEL
TONIGHT AND WILL LEAN TO GFS. SOME PLACES IN THE LOWER ELEVATIONS
MAY SEE SOME SNOW SHOWERS FRIDAY NIGHT AND SATURDAY. WILL KEEP
FORECAST DRY FOR NOW AS MANY DAYS TO WATCH THIS...AND CONFIDENCE IN
THE FORECAST THAT FAR OUT IS LOW BASED ON LACK OF MODEL RUN TO RUN
CONSISTENCY THIS WEEK. TEMPS WILL BE SLOW TO MODERATE DURING THE
WEEK.

&&

.AVIATION...
IFR/MVFR CONDITIONS WILL PREVAIL WEST OF THE DIVIDE SATURDAY MORNING
WITH -SHSN AND BLSN.  STRONG WEST WIND AT 25 TO 40 KNOTS WILL PUSH
ACROSS CENTRAL WYOMING 14Z-18Z SATURDAY BEHIND A STRONG COLD
FRONT...THOUGH VFR CONDITIONS WILL PREVAIL EAST OF THE DIVIDE IN THE
STRONG DOWNSLOPE CONDITIONS.  CONDITIONS WILL IMPROVE IN THE WEST
SATURDAY AFTERNOON WITH VFR PREVAILING BY 00Z SUNDAY.

&&

.FIRE WEATHER...
STRONG WINDS WILL DEVELOP OVER THE MAJORITY OF THE DISTRICT TODAY.
AREAS OF SNOW...LOW MIXING HEIGHTS AND POOR SMOKE DISPERSAL CAN BE
EXPECTED IN THE WEST. WITH HIGHER MIXING HEIGHTS AND STRONG
TRANSPORT WINDS...GOOD SMOKE DISPERSAL SHOULD RESULT IN THE EAST
DURING THE MORNING...RAPIDLY DIMINISHING DURING THE AFTERNOON.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR WYZ001-012-014-024.

&&

SHORT TERM...CHURCH
LONG TERM...AR
AVIATION...AEM
FIRE WEATHER...CHURCH
Hazardous weather outlook, Mar 29, 4:00 AM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT SAT MAR 29 2008

WYZ001>020-022>030-301200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT SAT MAR 29 2008

...SNOW ADVISORY FOR THE WESTERN MOUNTAINS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FAST MOVING PACIFIC COLD FRONT WILL PUSH THROUGH WESTERN AND
CENTRAL WYOMING THIS MORNING. THE FRONT WILL BRING SNOW TO THE
WESTERN MOUNTAINS OF WYOMING...MAINLY DURING THE MORNING. TOTAL
SNOWFALL AMOUNTS OF 4 TO 9 INCHES ARE EXPECTED BY EARLY AFTERNOON.
LOCALLY HIGHER AMOUNTS MAY OCCUR ON THE WEST SIDE OF THE TETON
MOUNTAIN RANGE. THE WESTERN VALLEYS ARE EXPECTED TO RECEIVE 1 TO 3
INCHES. EAST OF THE CONTINENTAL DIVIDE...VERY STRONG WEST WINDS WILL
DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. THE WIND IS
EXPECTED TO REACH THE 30 TO 35 MPH RANGE WITH GUSTS OF 40 TO 50 MPH.
BLOWING AND DRIFTING SNOW IS EXPECTED IN MOUNTAINS PASSES AND IN
EXPOSED AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

ANOTHER PACIFIC STORM SYSTEM IS EXPECTED TO BRING SNOW TO THE
MAJORITY OF WYOMING BEGINNING SUNDAY MORNING. THIS SYSTEM HAS THE
POTENTIAL TO BRING LIGHT TO MODERATE SNOW ACCUMULATIONS TO MOUNTAIN
AND VALLEY LOCATIONS SUNDAY INTO SUNDAY NIGHT. STAY TUNED FOR UPDATES
ON THIS STORM.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Mar 29, 11:13 AM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1113 AM MDT SAT MAR 29 2008

WYZ017-018-291830-
LANDER FOOTHILLS-WIND RIVER BASIN-
1113 AM MDT SAT MAR 29 2008

STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE WIND RIVER BASIN THIS
MORNING AND AFTERNOON...WITH WINDS REACHING 35 TO 40 MPH AT TIMES.
GUSTS MAY APPROACH 50 MPH AS THE WINDS CONTINUE. WINDS SHOULD BEGIN
TO WEAKEN DURING THE LATE AFTERNOON HOURS TODAY...THOUGH WILL REMAIN
ELEVATED AT 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH AFTER 4 PM.

BRANHAM

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:42 PM MDTSnow AdvisoryRIWFremont, Lincoln, Natrona, Sweetwater32 hr

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.